Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

January 11, 2016Wyoming County, New York

NWS Buffalo, NY issued this special weather statement at Jan 11, 2016, 8:48 AM EST for Wyoming County, New York. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 11, 2016, 8:48 AM EST (13:48 UTC)
Expired
Jan 11, 2016, 10:15 AM EST
In force
87 min
Issued by
NWS Buffalo, NY

County Wyoming County, NY

The radar

The Buffalo radar (KBUF), 49 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1717 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

062 
WWUS81 KBUF 111348
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
848 AM EST MON JAN 11 2016
 
NYZ012-019-020-085-111515-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-WYOMING-
848 AM EST MON JAN 11 2016

...A BAND OF HEAVY LAKE EFFECT SNOW WILL IMPACT NORTHEASTERN
CHAUTAUQUA...WYOMING...NORTHWESTERN CATTARAUGUS AND SOUTHERN ERIE
COUNTIES...

AT 844 AM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOW FALL
RATE OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM DUNKIRK AND
SILVER CREEK EXTENDING INLAND ACROSS SOUTHERN ERIE AND WYOMING
COUNTIES. THIS BAND WILL REMAIN NEARLY STATIONARY THROUGH LATE
MORNING WITH JUST A SLIGHT NORTHWARD DRIFT.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE NEAR THIS BAND OF LAKE EFFECT
SNOW WHICH WILL PRODUCE SOME BLOWING AND DRIFTING SNOW.

LOCATIONS IMPACTED INCLUDE... 

DUNKIRK...FREDONIA...SILVER CREEK...HAMBURG...EVANS...
BOSTON...EDEN...SPRINGVILLE...PERRY AND WARSAW.

THIS INCLUDES THE NEW YORK STATE THRUWAY BETWEEN EXITS 59 AND 57A...
AND ROUTE 219 FROM BOSTON TO SPRINGVILLE.
 
TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS.

LAT...LON 4241 7945 4245 7942 4249 7935 4255 7915
      4263 7909 4265 7906 4268 7906 4270 7903
      4271 7898 4283 7799 4258 7805 4237 7953

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 11, 7:53 AM EST, 55 minutes earlier.

Area forecast discussion, Jan 11, 7:53 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
753 AM EST MON JAN 11 2016

.SYNOPSIS...
HEAVY LAKE EFFECT SNOW WILL CONTINUE EAST OF LAKES ERIE AND ONTARIO
THROUGH THE DAY. A PASSING CLIPPER SYSTEM WILL BRING WIDESPREAD
LIGHT SNOW TUESDAY WITH LOCALLY HEAVY LAKE EFFECT SNOW REDEVELOPING
EAST OF THE LAKES TUESDAY NIGHT AND CONTINUING THROUGH AT LEAST
THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE OVER SOUTHWESTERN QUEBEC WILL CONTINUE TRACKING FURTHER
NORTH ACROSS QUEBEC PROVINCE TODAY. THIS LOW PUSHED A STRONG COLD
FRONT ACROSS THE REGION THIS EVENING... WITH MUCH COLDER AIR
FLOODING ACROSS THE AREA THROUGH MONDAY.

LAKE EFFECT ACTIVITY IS EXPECTED TO STRENGTHEN AND CONTINUE THROUGH
THE DAY TODAY.

OFF LAKE ERIE...LAKE EFFECT SNOW IS EXPECTED TO REMAIN IN THE SAME
GENERAL AREA ACROSS THE WESTERN SOUTHERN TIER AND PICKING UP SOME IN
INTENSITY THIS MORNING AS LAKE EQUILIBRIUM LEVELS RISE TO 10-11
KFT 850MB TEMPS SETTLE IN AROUND -18C. AN UPSTREAM CONNECTION TO
SOUTHERN LAKE MICHIGAN AND THE FLOW SLOWLY BECOMING MORE WSW (LONGER
FETCH) SHOULD HELP GIVE A BOOST TO THE LAKE ERIE SNOWFALL RATES.
GIVEN THE INCREASINGLY FAVORABLE SETUP...SNOW AMOUNTS OF A LITTLE
OVER A FOOT STILL APPEAR TO BE A GOOD BET WITHIN THE MOST PERSISTENT
SNOWS IN THIS AREA TODAY... WITH ADVISORY-LEVEL ACCUMULATIONS OF 4
TO 8 INCHES LIKELY MAKING IT AS FAR EAST AS NORTHWESTERN PORTIONS OF
ALLEGANY COUNTY. AS WE GET INTO THE AFTERNOON...THE LOW LEVEL FLOW
WILL BEGIN TO BACK MORE WEST-SOUTHWESTERLY AS SURFACE-BASED RIDGING
AND DRIER AIR NOSES NORTHWARD FROM THE OHIO VALLEY...AND AS A
CLIPPER SYSTEM DIVES INTO THE UPPER GREAT LAKES. THIS SHOULD RESULT
IN THE LAKE SNOWS MOVING NORTHWARD INTO THE BUFFALO SOUTHTOWNS
DURING THE AFTERNOON AND WEAKENING SOME...BEFORE DRIFTING FURTHER
NORTH ACROSS THE NIAGARA FRONTIER MONDAY EVENING. IT LOOKS LIKE
NORTHERN ERIE COUNTY AND PORTIONS OF GENESEE COUNTY COULD SEE AS
MUCH AS 3 TO 6 INCHES OF ACCUMULATION OUT OF THIS LAKE SNOW BAND BY
THIS EVENING. THE LAKE SNOW BAND WILL MOVE TO THE NORTH ACROSS
NIAGARA COUNTY AND WEAKEN AS BOUNDARY LAYER WINDS BECOME SOUTHERLY.
Y DAYBREAK ON TUESDAY...THERE MAY BE A FRACTION OF AN INCH OF SNOW
ACROSS ALL OF WESTERN NEW YORK AS THE CLIPPER SYSTEM APPROACHES.

OFF LAKE ONTARIO...LAKE EFFECT SNOW WILL CONTINUE IN A WEST-
SOUTHWESTERLY FLOW...THEN INTENSIFYING AND SHIFTING A LITTLE FURTHER
SOUTH ACROSS THE TUG HILL REGION AS THE LOW LEVEL FLOW VEERS MORE
WESTERLY...AND THE AIRMASS GROWS COLDER...MOISTURE DEEPENS AND
EQUILIBRIUM LEVEL RISE TO AROUND 13KFT. THE LAKE SNOWS SHOULD
CONTINUE ACROSS THE TUG HILL REGION RIGHT THROUGH THE DAY... WITH
JUST SOME SUBTLE WOBBLES IN BAND POSITION FROM TIME TO TIME.

AS LAKE INDUCED LIFT AND THE DEPTH OF THE COLD AIR CONCENTRATES ON
THIS REGION OF LIFT /HIGHEST OMEGA COINCIDENT WITH DENDRITIC SNOW
GROWTH MAX/ THERE WILL BE A POTENTIAL FOR SOME THUNDERSNOW AT TIMES.
SNOWFALL RATES MAY LOCALLY PUSH 2 TO 4 INCHES AN HOUR AT TIMES
DURING THE DAY AS THE CONDITIONS BECOME OPTIMAL AND UPSTREAM
INTERACTION WITH NORTHERN LAKE HURON AND GEORGIAN BAY ARE WELL
ESTABLISHED. TOTAL ACCUMULATIONS OF TWO TO THREE FEET APPEAR LIKELY
WITHIN THE MOST PERSISTENT SNOWS ACROSS THE EASTERN LAKE ONTARIO
REGION THROUGH TONIGHT...FOR WHICH LAKE EFFECT SNOW WARNINGS WILL
OBVIOUSLY REMAIN IN PLACE. THE LAKE SNOW BAND WILL MOVE TO THE NORTH
DURING THE NIGHT AS BOUNDARY LAYER WINDS BECOME SOUTHERLY AFTER
MIDNIGHT. THIS WILL REORIENT ANY LAKE EFFECT SNOW TO THE HEAD OF THE
SAINT LAWRENCE RIVER...AND MAINLY ON THE CANADIAN SIDE AT THAT.

TEMPERATURE-WISE...IT WILL BE MUCH COLDER WITH TEMPERATURES IN THE
MID TEENS TO LOWER 20S ACROSS TEE REGION TODAY...TEN BACK TO THE
TEENS OR UPPER SINGLE NUMBERS OVERNIGHT TONIGHT.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
TUESDAY....STRONG SHORTWAVE AND ASSOCIATED ARCTIC FRONT WILL PUSH
QUICKLY ACROSS WESTERN AND CENTRAL NEW YORK BRINGING A GENERALIZED
SNOWFALL. OVERALL WIND DRIVEN SNOW FROM THIS SYSTEM ON THE LIGHTER
SIDE PROBABLY AN INCH OR TWO WITH THE POTENTIAL FOR PERHAPS UP TO 4
INCHES EAST OF THE LAKES WITH THE HELP OF SOME LAKE ENHANCEMENT.
SHORT DURATION HEADLINE MAY BE NEEDED WITH A PERIOD OF LOW
VISIBILITIES IN BLOWING SNOW BEHIND THE FRONT WITH WIND GUSTS OF 30
TO 40 MPH.

TUESDAY NIGHT AND WEDNESDAY...LAKE PARAMETERS BECOME INCREASINGLY
FAVORABLE FOR SIGNIFICANT SNOWS SOUTHEAST OF THE LAKES IN A GENERAL
280-290 FLOW REGIME. 850 MB TEMPERATURES DROPPING TO NEAR -18C WILL
CERTAINLY GENERATE EXTREME OVER-LAKE INSTABILITY WITH LAKE INDUCED
EQUILIBRIUM LEVELS NEARING 18K FEET. MODEL SOUNDINGS KEEP THE
DENDRITIC GROWTH ZONE PEGGED WITHIN THE CLOUD LAYER WHICH WILL LIKELY
YIELD SNOWFALL RATES IN EXCESS OF 2 INCHES PER HOURS FOR AN EXTENDED
PERIOD OF TIME. LAKE EFFECT SNOW WATCHES HAVE BEEN ISSUED FOR AREAS
SOUTHEAST OF THE LAKES DURING THIS TIME PERIOD.

WEDNESDAY NIGHT...THE LAKE SNOWS WILL GRADUALLY SHIFT NORTHWARD AS
THE FLOW BACKS IN RESPONSE TO AN APPROACHING SHORTWAVE. THIS MAY
BRING SOME DECENT SNOWFALL VERY CLOSE TO THE BUFFALO AND WATERTOWN
AREAS DEPENDING ON JUST HOW MUCH THE FLOW BACKS.

TEMPERATUREWISE...MID WINTER TEMPERATURES WILL BE FELT ACROSS THE
ENTIRE FORECAST AREA THIS WEEK WITH HIGHS ONLY REACHING INTO THE 20S
TO LOW 30S EACH DAY AND DIPPING INTO THE TEENS EACH NIGHT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
LAKE EFFECT EVENT NUMBER TWO LOOKS TO WIND DOWN THURSDAY AND
THURSDAY NIGHT AS SURFACE RIDGING...RISING HEIGHTS AND WARM AIR
ADVECTION COMBINE TO LOWER LAKE INDUCED EQUILIBRIUM LEVELS BELOW
5KFT AND RAISE THE SNOW GROWTH LEVEL ABOVE 10KFT THURSDAY NIGHT.
THERE MAY EVEN BE A THREAT FOR SOME FREEZING DRIZZLE ON THE TAIL
END FOR FRIDAY.

LOOKING OUT INTO NEXT WEEKEND...GFS AND ECMWF MODELS SHOW ANOTHER
500MB TROUGH DIGGING DOWN ACROSS THE GREAT LAKES WITH ONE OR MORE
LOWS/WAVES PASSING SOUTHEAST OF THE FORECAST AREA. THIS WOULD FAVOR
A CHANCE OF SOME WIDESPREAD SYNOPTIC SNOW ASSOCIATED SO THIS HAS
BEEN INCLUDED IN THE LATEST FORECAST PACKAGE. TEMPERATURES WILL
REMAIN NEAR OR BELOW NORMAL MID JANUARY LEVELS.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/... WINDS ARE DYING DOWN
ACROSS THE REGION BUT STILL A LITTLE GUSTY FROM THE WEST. AREAS OF
LAKE EFFECT SNOW EAST OF LAKES ERIE AND ONTARIO HAVE FOCUSSED INTO
NARROW BANDS AND LITTLE SNOW OUTSIDE THE LAKE EFFECT AREAS.

EXPECT IFR FLIGHT CONDITIONS IN THE LAKE EFFECT SNOW...IMPACTING
KART FOR THE MOST PART AND KJHW AT TIMES. LAKE SNOW BAND EAST OF LAKE
ERIE WILL MOVE NORTHWARD REACHING KBUF/KIAG BETWEEN 21 AND 03Z THIS
AFTERNOON AND EVENING. OUTSIDE OF THE LAKE EFFECT SNOW... CONDITIONS
WILL GENERALLY IMPROVE TO VFR TODAY.

SYNOPTIC CLIPPER SYSTEM APPROACHES FROM THE WEST TONIGHT WITH MVFR
TO IFR CEILINGS OVERALL AND SNOW FOR ALL AS WELL.

OUTLOOK...
TUESDAY...SNOW LIKELY AND AREAS OF LAKE EFFECT
SNOW...WITH IFR PREVAILING WITHIN ANY SNOW.
WEDNESDAY AND THURSDAY...AREAS OF LAKE EFFECT SNOW/IFR EAST OF THE
LAKES...WITH MVFR/VFR AND SCATTERED SNOW SHOWERS ELSEWHERE.
FRIDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.

&&

.MARINE...
GALE WARNINGS REMAIN IN EFFECT ON BOTH LAKES ERIE AND ONTARIO
INTO THIS AFTERNOON.

LOOKING A BIT FURTHER AHEAD...ANOTHER PERIOD OF NEAR GALE FORCE
WINDS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS A CLIPPER
SYSTEM TRACKS ACROSS THE GREAT LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM TUESDAY AFTERNOON THROUGH
     WEDNESDAY AFTERNOON FOR NYZ019-020-085.
     LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR
     NYZ012-019-020-085.
     LAKE EFFECT SNOW WARNING UNTIL 4 AM EST TUESDAY FOR NYZ006>008.
     LAKE EFFECT SNOW WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     AFTERNOON FOR NYZ004>006-008.
     LAKE EFFECT SNOW ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     NYZ021.
     LAKE EFFECT SNOW ADVISORY FROM NOON TODAY TO 1 AM EST TUESDAY
     FOR NYZ010-011.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LEZ020.
         GALE WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT
         FOR LEZ040-041.
         GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
         LOZ030.
         GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LOZ042-062.
         GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
         AFTERNOON FOR LOZ043>045-063>065.
         GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LOZ043>045-
         063>065.
         GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
         MORNING FOR LOZ042-062.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...TMA
LONG TERM...SMITH
AVIATION...WCH
MARINE...WCH
Hazardous weather outlook, Jan 11, 5:21 AM EST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
521 AM EST MON JAN 11 2016

NYZ001-002-121030-
NIAGARA-ORLEANS-
521 AM EST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CLIPPER SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TUESDAY AND
TUESDAY NIGHT. A BAND OF HEAVY LAKE ENHANCED SNOW MAY DEVELOP
TUESDAY AFTERNOON AND EVENING ACROSS THE NIAGARA FRONTIER WITH
SIGNIFICANT ACCUMULATIONS. INCREASING WIND SPEEDS LATER TUESDAY
AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED
VISIBILITIES AND VERY POOR TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-011-121030-
NORTHERN ERIE-GENESEE-
521 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CLIPPER SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TUESDAY AND
TUESDAY NIGHT. A BAND OF HEAVY LAKE ENHANCED SNOW MAY DEVELOP
TUESDAY AFTERNOON AND EVENING ACROSS THE NIAGARA FRONTIER WITH
SIGNIFICANT ACCUMULATIONS. INCREASING WIND SPEEDS LATER TUESDAY
AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED
VISIBILITIES AND VERY POOR TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ021-121030-
ALLEGANY-
521 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-085-121030-
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
521 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-121030-
WYOMING-
521 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CLIPPER SYSTEM WILL BRING A GENERAL LIGHT SNOW TUESDAY.

ANOTHER ROUND OF MODERATE TO POSSIBLY HEAVY LAKE EFFECT SNOW IS
EXPECTED TO DEVELOP TUESDAY NIGHT BEHIND THIS SYSTEM AND LAST
THROUGH WEDNESDAY. INCREASING WIND SPEEDS LATER TUESDAY AND
TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED
VISIBILITIES AND VERY POOR TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-013-014-121030-
MONROE-LIVINGSTON-ONTARIO-
521 AM EST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-121030-
WAYNE-NORTHERN CAYUGA-
521 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

A CLIPPER SYSTEM WILL BRING A GENERAL LIGHT SNOW TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-121030-
JEFFERSON-
521 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CLIPPER SYSTEM WILL BRING A GENERAL LIGHT SNOW TUESDAY.

POTENTIALLY MORE HEAVY LAKE EFFECT SNOW WILL DEVELOP BEHIND THIS
SYSTEM TUESDAY NIGHT THROUGH WEDNESDAY...ACROSS THE SOUTHERN TUG
HILL. INCREASING WIND SPEEDS TUESDAY NIGHT WILL CREATE BLOWING AND
DRIFTING SNOW...REDUCED VISIBILITIES AND VERY POOR TRAVEL
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-008-121030-
OSWEGO-LEWIS-
521 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST TUESDAY...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

A CLIPPER SYSTEM WILL BRING A GENERAL LIGHT SNOW TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-121030-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
521 AM EST MON JAN 11 2016

...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING...
...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-121030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
521 AM EST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-121030-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
521 AM EST MON JAN 11 2016

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-062-121030-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
521 AM EST MON JAN 11 2016

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jan 11, 8:17 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
817 AM EST MON JAN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     SNOW             DUNKIRK                 42.49N  79.34W
01/11/2016  M9.0 INCH        CHAUTAUQUA         NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1600115

AR
Local storm report, Jan 11, 8:18 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
818 AM EST MON JAN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     SNOW             LOWVILLE                43.79N  75.49W
01/11/2016  M8.0 INCH        LEWIS              NY   POST OFFICE

&&

EVENT NUMBER BUF1600116

AR
Local storm report, Jan 11, 8:22 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
822 AM EST MON JAN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 AM     SNOW             LORRAINE                43.77N  75.96W
01/11/2016  M7.0 INCH        JEFFERSON          NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1600117

AR
Local storm report, Jan 11, 8:28 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
828 AM EST MON JAN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     SNOW             BEAVER FALLS            43.88N  75.43W
01/11/2016  M7.0 INCH        LEWIS              NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1600118

HITCHCOCK
Local storm report, Jan 11, 8:34 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
834 AM EST MON JAN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     SNOW             2 SW FORESTVILLE        42.45N  79.20W
01/11/2016  M8.0 INCH        CHAUTAUQUA         NY   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             6 N CROGHAN             43.98N  75.37W
01/11/2016  M6.0 INCH        LEWIS              NY   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             LOWVILLE                43.79N  75.48W
01/11/2016  M8.0 INCH        LEWIS              NY   COOP OBSERVER

            24 HOUR SNOWFALL. COOP OBSERVER

0700 AM     SNOW             2 W GLENFIELD           43.71N  75.43W
01/11/2016  M4.0 INCH        LEWIS              NY   COOP OBSERVER

            24 HOUR SNOWFALL. COOP OBSERVER

0700 AM     SNOW             LITTLE VALLEY           42.25N  78.81W
01/11/2016  M4.0 INCH        CATTARAUGUS        NY   COOP OBSERVER

            24 HOUR SNOWFALL. COOP OBSERVER

0722 AM     SNOW             1 NNE FRANKLINVILLE     42.34N  78.45W
01/11/2016  M4.0 INCH        CATTARAUGUS        NY   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER BUF1600119
EVENT NUMBER BUF1600120
EVENT NUMBER BUF1600121
EVENT NUMBER BUF1600122
EVENT NUMBER BUF1600123
EVENT NUMBER BUF1600124

AR
Special weather statement, Jan 11, 8:48 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
848 AM EST MON JAN 11 2016

NYZ012-019-020-085-111515-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-WYOMING-
848 AM EST MON JAN 11 2016

...A BAND OF HEAVY LAKE EFFECT SNOW WILL IMPACT NORTHEASTERN
CHAUTAUQUA...WYOMING...NORTHWESTERN CATTARAUGUS AND SOUTHERN ERIE
COUNTIES...

AT 844 AM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOW FALL
RATE OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM DUNKIRK AND
SILVER CREEK EXTENDING INLAND ACROSS SOUTHERN ERIE AND WYOMING
COUNTIES. THIS BAND WILL REMAIN NEARLY STATIONARY THROUGH LATE
MORNING WITH JUST A SLIGHT NORTHWARD DRIFT.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE NEAR THIS BAND OF LAKE EFFECT
SNOW WHICH WILL PRODUCE SOME BLOWING AND DRIFTING SNOW.

LOCATIONS IMPACTED INCLUDE...

DUNKIRK...FREDONIA...SILVER CREEK...HAMBURG...EVANS...
BOSTON...EDEN...SPRINGVILLE...PERRY AND WARSAW.

THIS INCLUDES THE NEW YORK STATE THRUWAY BETWEEN EXITS 59 AND 57A...
AND ROUTE 219 FROM BOSTON TO SPRINGVILLE.

TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS.

LAT...LON 4241 7945 4245 7942 4249 7935 4255 7915
      4263 7909 4265 7906 4268 7906 4270 7903
      4271 7898 4283 7799 4258 7805 4237 7953

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:32 AM ESTLake Effect Snow WatchBUFCattaraugus, Cayuga, Chautauqua, Erie, Lewis, Oswego and 1 more12 hr
Jan 11, 6:34 AM ESTGale WatchBUF9 hr
Jan 11, 8:53 AM ESTSpecial Weather StatementBUFLivingston82 min
Jan 11, 8:57 AM ESTSpecial Weather StatementBUFLewis93 min
Jan 11, 10:25 AM ESTSpecial Weather StatementBUFWyoming80 min
Jan 11, 10:28 AM ESTSpecial Weather StatementBUFLewis92 min
Jan 11, 12:03 PM ESTSpecial Weather StatementBUFLewis117 min
Jan 11, 12:06 PM ESTSpecial Weather StatementBUFErie, Wyoming114 min
Jan 11, 2:24 PM ESTSpecial Weather StatementBUFWyoming81 min
Jan 11, 2:33 PM ESTSpecial Weather StatementBUFLewis87 min
Jan 11, 3:19 PM ESTLake Effect Snow WarningBUFCattaraugus, Cayuga, Chautauqua, Erie, Jefferson, Lewis and 4 more3 days
Jan 11, 3:19 PM ESTLake Effect Snow AdvisoryBUFGenesee, Orleans29 hr
Jan 11, 3:44 PM ESTGale WarningBUF42 hr
Jan 11, 3:58 PM ESTSpecial Weather StatementBUFLewis3 hr
Jan 11, 4:01 PM ESTSpecial Weather StatementBUFErie44 min
Jan 11, 4:53 PM ESTSpecial Weather StatementBUFErie, Genesee82 min
Jan 11, 6:53 PM ESTSpecial Weather StatementBUFErie112 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.